Annals of Statistics

Skewness for multivariate distributions: two approaches

Jean Avérous and Michel Meste

Full-text: Open access

Abstract

This paper presents two approaches for qualitative, quantitative and comparative concepts of skewness to be defined with respect to the spatial median for multivariate distributions. They extend the known quantile-based notions defined for real distributions. The main tool for such extensions consists of a family of central parts that provide suitable generalizations of the real interquantile intervals.

Article information

Source
Ann. Statist., Volume 25, Number 5 (1997), 1984-1997.

Dates
First available in Project Euclid: 20 November 2003

Permanent link to this document
https://projecteuclid.org/euclid.aos/1069362381

Digital Object Identifier
doi:10.1214/aos/1069362381

Mathematical Reviews number (MathSciNet)
MR1474077

Zentralblatt MATH identifier
0882.62045

Subjects
Primary: 62H05: Characterization and structure theory
Secondary: 60E05: Distributions: general theory

Keywords
Skewness tailweight spatial median central parts interquantile intervals orderings

Citation

Avérous, Jean; Meste, Michel. Skewness for multivariate distributions: two approaches. Ann. Statist. 25 (1997), no. 5, 1984--1997. doi:10.1214/aos/1069362381. https://projecteuclid.org/euclid.aos/1069362381


Export citation